Alert archive / Oklahoma / Special Weather Statements in 2013
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 4, 2013, 7:21 PM CDT for Texas County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2013, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 4, 2013, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
County Texas County, OK
The radar
The Dodge City radar (KDDC), 178 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
772
WWUS84 KAMA 050021
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT SUN AUG 4 2013
OKZ002-050115-
TEXAS OK-
721 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL
815 PM CDT...
AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF EVA...OR 11 MILES SOUTH OF
ELKHART...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HOUGH... EVA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 10149 3685 10141 3673 10190 3689 10199
3700 10175
TIME...MOT...LOC 0021Z 246DEG 11KT 3685 10184
$$
SCHNEIDERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:28 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 4, 6:28 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 628 PM CDT SUN AUG 4 2013 .AVIATION... 00Z TAF CYCLE AN UPPER HIGH OVER WEST TEXAS WILL ALLOW FOR ISOLATED TO SCATTERED CONVECTION TO DEVELOP THROUGH 03Z TO 05Z MONDAY MAINLY ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. THE GUYMON AND DALHART TAF SITES HAVE THE BEST CHANCE FOR ANY CONVECTION AND WILL INCLUDE A VCTS IN THE PREVAILING SECTION THROUGH 03Z MONDAY AT THE GUYMON TAF SITE. WILL LEAVE OUT MENTION AT THE DALHART TAF FOR NOW...BUT WILL MONITOR CLOSELY AND UPDATE AS NECESSARY. OTHERWISE...VFR CONDITIONS EXPECTED ALONG WITH SOUTHWESTERLY TO SOUTHERLY TO SOUTHEASTERLY WINDS 5 TO 15 KNOTS. SCHNEIDER && .PREV DISCUSSION... /ISSUED 348 PM CDT SUN AUG 4 2013/ DISCUSSION... ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS YET ANOTHER SHORTWAVE ROTATES THE UPPER PERIPHERY OF THE RIDGE ALOFT. CONVECTION HAS ALREADY DEVELOPED OVER NEW MEXICO AND IT WILL BE THESE STORMS WHICH HAVE THE BEST SHOT OF BRINGING PRECIPITATION TO THE PANHANDLES...ALTHOUGH IT MAY BE ANOTHER TWO TO THREE HOURS BEFORE ANY PRECIPITATION REACHES THE AREA. THE FAVORED LOCATION FOR DEVELOPMENT LATER ON THIS EVENING WILL BE ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLE WHICH HAVE THE LEAST AMOUNT OF CAPPING. IN THIS AREA MESOSCALE MODELS SHOW MARGINAL INSTABILITY VALUES OF 1500-2000 J/KG WITH WEAK DEEP LAYER SHEAR OF 10 TO 15 KTS. THESE VALUES COULD LEAD TO THE DEVELOPMENT OF ISOLATED STRONG TO MARGINALLY SEVERE STORMS. THE PRIMARY HAZARDS WILL BE HAIL AND DAMAGING WIND. PWAT VALUES REMAIN FAVORABLE FOR HEAVY RAIN WHICH CAN CAUSE LOCALIZED FLOODING OR FLASH FLOODING. AS THE EVENING PROGRESSES THERE IS A CHANCE FOR STORMS TO SPREAD TO THE REST OF THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE. MONDAY WILL BE A REPEAT OF TODAY WITH BEST PRECIP CHANCES ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. TUESDAY IS THE START OF A CHANGE IN THE UPPER PATTERN AS THE RIDGE WEAKENS AND MOVES TO THE EAST. THIS WILL ALLOW PRECIP CHANCES TO COVER THE PANHANDLES. AS THE RIDGE MOVES OFF A WEAK COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING. ANOTHER SHORTWAVE WILL FOLLOW THE COLD FRONT AND BRING ANOTHER ROUND OF WIDESPREAD PRECIPITATION TO THE PANHANDLES. THE UPPER RIDGE BEGINS TO BUILD BACK TO THE WEST THURSDAY AND RETURNS THE PANHANDLES TO OFF AND ON RAIN CHANCES THROUGH THE WEEKEND. HIGH TEMPERATURES WILL PEAK EARLY IN THE WEEK BEFORE TRENDING DOWN TOWARDS AVERAGE TEMPERATURES BY MID WEEK. FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR THE NEXT SEVEN DAYS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/03
Hazardous weather outlook, Aug 4, 3:36 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 336 PM CDT SUN AUG 4 2013 OKZ001>003-TXZ001>020-050845- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 336 PM CDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO MARGINALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY HAZARDS. IN ADDITION HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE MONDAY AND AGAIN SATURDAY...AND ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY THROUGH FRIDAY. A FEW STORMS CAN BE STRONG TO MARGINALLY SEVERE DURING THIS TIME PERIOD...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL CAN ACCOMPANY THE STRONGER STORMS WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 6:06 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 606 PM CDT SUN AUG 4 2013 OKZ003-042330- BEAVER OK- 606 PM CDT SUN AUG 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 630 PM CDT... AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF GATE...OR 20 MILES SOUTH OF ENGLEWOOD...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN BEAVER COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3664 10013 3682 10018 3687 10000 3666 10000 TIME...MOT...LOC 2307Z 256DEG 13KT 3675 10004 SCHNEIDER
Special weather statement, Aug 4, 7:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 713 PM CDT SUN AUG 4 2013 OKZ002-050115- TEXAS OK- 713 PM CDT SUN AUG 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TEXAS COUNTY UNTIL 815 PM CDT... AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTH OF HOUGH...OR 14 MILES SOUTHEAST OF WILBURTON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HOUGH... HOOKER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3685 10105 3683 10165 3700 10168 3700 10108 TIME...MOT...LOC 0014Z 262DEG 15KT 3693 10155 SCHNEIDER
Special weather statement, Aug 4, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT SUN AUG 4 2013
OKZ002-050115-
TEXAS OK-
721 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL
815 PM CDT...
AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF EVA...OR 11 MILES SOUTH OF
ELKHART...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HOUGH... EVA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 10149 3685 10141 3673 10190 3689 10199
3700 10175
TIME...MOT...LOC 0021Z 246DEG 11KT 3685 10184
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:13 PM CDT | Special Weather Statement | AMA | Texas | 62 min |
| Aug 4, 8:31 PM CDT | Special Weather Statement | AMA | Texas | 59 min |
| Aug 4, 9:09 PM CDT | Special Weather Statement | AMA | Beaver | 66 min |
Nearby
Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.